MAUDE Adverse Event Report: ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 15WX15L; STAPLE, FIXATION, BONE

ARTHREX, INC. DYNANITE NITI STAPLE W/INSTRS 15WX15L; STAPLE, FIXATION, BONE
Model Number DYNANITE NITI STAPLE W/INSTRS 15WX15L
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2021
Type of Reportable Event Malfunction
Event or Problem Description
On 10/27/2021, it was reported by an arthrex employee via email that an ar-8719ds-1515 staple implant system cannot be fitted.The staple and the device can not be fitted.A new device was used and the case was completed.There was no patient effect reported.Additional information requested.Additional information provided on 10/28/2021: the hook part of the device did not fit the staple and could not be attached.Procedure being performed was hallux valgus distal osteotomy.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.Arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.Complaint confirmed.One unpackaged c14771-08 staple delivery device from an ar-8719ds-1515 was received for investigation.Visual inspection identified that the knob assembly had be bent out of position.Functional testing with a sample staple revealed that the staple was able to be secured onto the device but was slightly out of position.The most likely cause for the reported failure can be attributed to user error of the device due to user-applied mechanical forces to the knobs.

Brand Name
DYNANITE NITI STAPLE W/INSTRS 15WX15L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19392458
Report Number1220246-2024-03863
Device Sequence Number18083032
Product Code JDR
UDI-Device Identifier00888867288126
UDI-Public00888867288126
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDYNANITE NITI STAPLE W/INSTRS 15WX15L
Device Catalogue NumberAR-8719DS-1515
Device Lot Number307107610
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/26/2021
Initial Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown